Hail, Wicomico
- When
- June 3, 5:00 PM EST
- Where
- Wicomico County, 1.29 mi WSW of Mt Hermon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.340, -75.550
Penny size hail was reported in the vicinity of Snow Hill and Johnson Road.
Scattered severe thunderstorms in advance of a cold front produced large hail across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced large hail across portions of the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 3, 3:32 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT WED JUN 3 2009
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE
MID ATLANTIC REGION TONIGHT...THEN STALL OVER NORTHERN NORTH
CAROLINA THURSDAY. LOW PRESSURE TRACKS ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA...LATE THURSDAY NIGHT AND
FRIDAY. THE LOW MOVES OFFSHORE FRIDAY NIGHT...AND WILL BE FOLLOWED
BY WEAK HIGH PRESSURE THAT WILL SETTLE OVER THE REGION SATURDAY
THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FRONT IS CURRENTLY LYING FROM FAR SW VA NORTHEAST TO LWR MD.
CONVECTION HAS BEGUN TO FIRE RATHER QUICKLY OVER THE PAST FEW
HOURS IN AND JUST SOUTH OF THE CURRENT SVR TSTM WATCH BOX
(#325)...BASICALLY AS SOON AS CONVECTIVE TEMPS (NEAR 90) WERE
REACHED. VERY STEEP LOW LEVEL LAPSE RATES (UP TO 8.5 C/KM) AND
MODERATELY STRONG INSTBY (SFC BASED CAPES 2500-3000 J/KG) HAVE
CONTRIBUTED TO THE RAPID DEVELOPMENT OF CONVECTION. SEVERE WEATHER
REPORTS THUS FAR HAVE BEEN LIMITED DUE TO THE MEAGER WIND SPEEDS
ALOFT (W 15-20 KTS BTWN 700-500 MB)...HOWEVER THE AVAILABILITY OF
DRY AIR AT MID LEVELS (STEEP LOW-MID LEVEL THETA-E LAPSE RATES AND
WET BULB ZERO LEVELS SOME 1-2 KFT BELOW FREEZING LEVELS) HAS
RESULTING IN ISOLATED DAMAGING WIND/LARGE HAIL REPORTS.
TONIGHT...WILL CONTINUE TO EXPECT STORMS TO DEVELOP ALONG/AHEAD OF
THE FRONTAL BOUNDARY THIS EVENING...WITH THE CONVERGENCE AIDED BY
THE NUMEROUS OUTFLOW BOUNDARIES ALREADY IN PLACE. PER COORDINATION
WITH WFOS STERLING AND BLACKSBURG VA...HAVE HOISTED A FLASH FLOOD
WATCH OVER OUR NRN/NW PTNS OF CENTRAL VA THAT BORDER OUR
NEIGHBORING WFOS. THIS IS THE REGION ALONG AND NORTH OF THE SFC
FRONTAL BNDRY WHERE THE ACTIVITY IS EXPECTED TO BECOME MOST
NUMEROUS THIS EVENING THROUGH TONIGHT...SUPPORTED BY THE GFS AND
ESPECIALLY THE NAM WITH LOW-MID LEVEL QVECTOR CONVERGENCE AND
UPWARD OMEGA. THE GFS CONTINUES TO LAG THE SFC BNDRY A LITTLE
FARTHER BEHIND (N) COMPARED TO THE NAM...AND THUS IS NOT AS
BULLISH WITH THE QPF POTENTIAL ALONG/BEHIND THE FRONT LATER
TONIGHT INTO CENTRAL-ERN VA. THE NAM HAD OUTPERFORMED THE GFS YDAY
AFTN AND EVENING IN TERMS OF CONVECTIVE INITIATION...COVERAGE...AND
DURATION...AND IT APPEARS TO BE THE MODEL OF CHOICE AGAIN TODAY
BASED ON THE CURRENT OBS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE END OF THE WEEK WILL BE DOMINATED BY PERSISTENT CLOUDINESS AND
A HIGH LIKELIHOOD OF WIDESPREAD...MUCH NEEDED SOAKING RAINS. RATHER
ANOMALOUS (COOL-SEASON LIKE) SYNOPTIC SETUP FOR EARLY JUNE WILL BE
THE CULPRIT...AS LOW PRESSURE FORMS ACROSS THE SE REGION
THU...THEN LIFTS NE ALONG THE STALLED BNDRY OVER ERN NC AND FAR
SERN VA. PARAMETERS FOR HEAVY RAINFALL ARE IN PLACE...ESPECIALLY
(AGAIN) PER THE NAM...AS PWATS CLIMB TO A VERY IMPRESSIVE 2 TO
2.25 AND K INDICES 35-40. MODEL FCST SOUNDINGS SHOW NEARLY MOIST
ADIABATIC LAPSE RATES THROUGH A DEEP PORTION OF THE TROPOSPHERE...
WITH STRONG THETA-E/MSTR CONVERGENCE AT LOW LEVELS. INGREDIENTS
ARE CERTAINLY IN PLACE FOR HEAVY RAINFALL ON FRIDAY...THOUGH FOR
NOW WILL HOLD OFF ON HOISTING ANOTHER FLOOD WATCH...AT LEAST UNTIL
THE SHORT TERM ISSUES (POTENTIAL FOR FLOODING LATE THIS AFTN
THROUGH TONIGHT) ARE FINISHED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOING WITH COMBINATION OF 00Z ECMWF/12Z GFS FOR THE EXTENDED PERIOD.
GENERALLY DRY AND MILD/VRY WRM WX EXPECTED FOR SAT NGT THRU SUN NGT
WITH JUST A SLGT CHC OF A SHRA OR TSRA SUN AFTN/NGT...MAINLY ACRS
EXTRM NRN CNTIES...DUE TO APPROACHING FRNTL BDNRY FM THE N. BETTER
CHCS FOR SHRAS OR TSRAS WILL COME MON NGT THRU WED...AS A PRE-FRNTL
TROF SETS UP ACRS THE AREA FOLLOWED BY A COLD FRNT PUSHING THRU THE
REGION LATE TUE THRU WED.
MAX TEMPS WILL GENERALLY BE IN THE MID 80S TO NR 90 SUN...MON AND
TUE...AND IN THE UPR 70S TO MID 80S WED. MIN TEMPS WILL BE IN THE
UPR 50S TO UPR 60S SUN MORNG...AND RANGE FM THE MID 60S TO NR 70
MON...TUE AND WED MORNGS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ALL LOCATIONS CURRENTLY VFR BUT ACTIVITY STARTING TO ORGANIZE ON
RADAR ALONG A LINE FROM CHO SW TO CARROLL COUNTY WITH ISLOD CELLS
DVLPNG TO THE E OF THIS LINE. HAVE TRIED TO TIME ARRIVAL AT RIC WITH
TEMPO 19-23Z...HAVE CB IN OTHER TAFS. ALL SITES HAVE MVFR POSSIBLE
THIS AFT/EVE AS FRONT MOVES S. FRONT WILL STALL IN VCNTY OF VA/NC
OVERNIGHT AND HAVE MVFR CIG/VIS FOR ALL SITES OTHER THAN ECG.
THE FRONT WILL CONTINUE TO AFFECT THE FORECAST ARE THUR AND FRIDAY
CAUSING ADDITIONAL PRECIP WITH MFR/IFR XPCTD BOTH DAYS. THE FRONT
WILL MOVE S OF THE AREA FOR THE WEEKEND WITH ONLY SMALL CHC FOR
SHWRS...MAINLY TOWARD NC.
&&
.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. FRNTL BNDRY LAYING ACRS
EXTRM ERN PORTIONS OF THE AREA...WILL SLOWLY DROP SSE TNGT INTO
THU...THEN STALL OVR NRN NC LATER THU THRU FRI. LO PRES WILL TRACK
NE ALNG THE FRNT UP THE CST THU NGT THRU FRI NGT. WEAK HI PRES WILL
BLD OVR THE REGION AND OFF THE CST FOR SAT INTO MON. WNDS...WAVES
AND SEAS SHUD REMAIN BELOW SCA CRITERIA FOR ALL WTRS EXCEPT THE NRN
TWO CSTL ZNS THRU THE PERIOD. SEAS CUD REACH 5 FT IN THE NRN TWO
CSTL ZNS...ESPLY FRI/FRI NGT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ048-049-061>064-
068>078-082>086-090.
MARINE...NONE.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...TMG
AVIATION...CY
MARINE...TMGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 458 PM EDT WED JUN 3 2009 VAZ060-065>067-079>081-087>089-091>098-100-042100- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 458 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO 15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ021>025-VAZ099-042100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK- 458 PM EDT WED JUN 3 2009 ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP ON FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. VAZ082-084-086-090-042100- CHARLES CITY-GLOUCESTER-MATHEWS-JAMES CITY- 458 PM EDT WED JUN 3 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. VAZ048-049-061>064-068>078-083-085-042100- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX- 458 PM EDT WED JUN 3 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ012>017-030>032-102-042100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 458 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO 15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. ANZ631>633-650-652-654-656-658-042100- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 458 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 34 KNOTS OR GREATER OVER THE CHESAPEAKE BAY...ALONG WITH BRIEF ROUGH WAVES AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-042100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 458 PM EDT WED JUN 3 2009 ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CAPE CHARLES 37.27N 76.01W
06/03/2009 E0.75 INCH NORTHAMPTON VA TRAINED SPOTTER
&&
CURRYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 521 PM EDT WED JUN 3 2009 VAZ072>074-076>078-085-032215- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA- 521 PM EDT WED JUN 3 2009 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...PRODUCING HEAVY RAINFALL...FROM ROBLEY TO KING WILLIAM...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...KING AND QUEEN COURTHOUSE AROUND 540 PM EDT. RAINFALL RATES OF AROUND TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT WED JUN 3 2009 MDZ022-024-032230- INLAND WORCESTER MD-WICOMICO MD- 535 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE LOWER MARYLAND EASTERN SHORE... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WORCESTER COUNTY...OR ABOUT 5 MILES SOUTHEAST OF FRUITLAND...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LONGRIDGE AT 550 PM EDT...WHITON AT 630 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG SOUTH MILLS 36.45N 76.33W
06/03/2009 CAMDEN NC PUBLIC
LARGE PLAYSET MOVED 50 FT AND BROKE APART
&&
LALEXANDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 556 PM EDT WED JUN 3 2009 VAZ070-071-082-083-032300- CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-NEW KENT VA- 556 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL VIRGINIA... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF I 95 AND CHIPPENHAM PARKWAY...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MEADOWVILLE AT 605 PM EDT...GLENDALE AT 635 PM EDT...GLENDALE...AND...ELKO AT 640 PM EDT...ELKO AT 645 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. TORRENTIAL RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 SE SALISBURY 38.35N 75.56W
06/03/2009 E0.75 INCH WICOMICO MD TRAINED SPOTTER
VICINITY OF SNOW HILL AND JOHNSON RD
&&
CURRYThe Dover AFB radar (KDOX), 55 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
3 hail. Local standard time, as filed.
Penny size hail was reported in the vicinity of Snow Hill and Johnson Road.
Nickel size hail was reported.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2009Every state in 2009This day in weather historyWarnings in Maryland, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184543, 184541, 184542.